Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

June 15, 2021Sheridan County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 15, 2021, 3:32 AM MDT for Sheridan County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 3:32 AM MDT (09:32 UTC)
Expired
Jun 15, 2021, 4:15 AM MDT
In force
43 min
Issued by
NWS North Platte, NE

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 153 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 9.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1558 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1558 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
2097 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

262 
WWUS83 KLBF 150932
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
332 AM MDT Tue Jun 15 2021
 
NEZ004-151015-
Sheridan NE-
332 AM MDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
415 AM MDT...

At 332 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Hay Springs, moving southeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

LAT...LON 4300 10250 4260 10213 4239 10273 4250 10278
      4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 0932Z 325DEG 24KT 4280 10268 

$$

Buttler

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:28 AM MDT, 4 minutes earlier.

Area forecast discussion, Jun 15, 3:28 AM MDT, 4 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
428 AM CDT Tue Jun 15 2021

.SHORT TERM...(Today through Wednesday)
Issued at 338 AM CDT Tue Jun 15 2021

The main weather concern in the short term is upcoming heat. An
upper level ridge will continue to intensify over the western
United States. WAA from the south will bring today's 850 mb
maximum temperatures into the upper 20s to low 30s Celsius range,
with higher temperatures in the Panhandle and lower temperatures
in north central Nebraska. This will bring surface temperatures
into the upper 90s in southwest Nebraska and the Panhandle.
Temperatures will rise even further on Wednesday. Compressional
heating ahead of an approaching cold front along with mostly sunny
skies will result in high temperatures in the low 100s in
southwest Nebraska and parts of north central Nebraska. A Heat
Advisory will likely be issued with the next forecast package.
Some of this heat may approach daily maximum temperature records
for June 16. See the climate section for record information.

There appears to be a possibility for isolated thunderstorms this
evening in western Nebraska along the periphery of the upper
level ridge. Storms may form over the Black Hills and move south
into the Panhandle. The environment in the Panhandle will have dew
points in the low 60s and MLCAPE upwards of 2500 J/kg. A low
level jet may also assist in maintaining storm formation. However,
a cap will be in place at 700 mb which may inhibit growth.
Therefore, low end POPs were included downstream from the Black
Hills for a few hours in the evening. As for Wednesday, some
models suggest additional thunderstorm along the advancing cold
front in the evening as it moves into the area. However, model
soundings seem to show a capped environment which will hinder any
storm development. Still kept low end POPs in the forecast for
Wednesday evening as the cold front should be suitable as a
lifting mechanism and an upper level disturbance moves east across
the northern Great Plains.

There may be some haze over western and north central Nebraska on
Wednesday as smoke from wildfires in the western United States
begins to drift along the general flow pattern into the Great
Plains. Based on the HRRR Near-Surface and Vertically-Integrated
Smoke, minimal smoke will be at the surface and most of it should
remain aloft.

.LONG TERM...(Wednesday night through Monday)
Issued at 338 AM CDT Tue Jun 15 2021

After the frontal passage, temperatures will continue to decrease
into the 90s on Thursday and the 80s on Friday. As the front
stretches across the area on Thursday evening, thunderstorms are
once again possible along the boundary. After Thursday, the upper
level ridge begins to collapse and zonal flow develops over
Nebraska. A more active precipitation pattern appears to develop
between Saturday and Monday as a surface trough moves across the
region. After that happens, high temperatures will be in the 70s
to low 80s by Monday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1137 PM CDT Mon Jun 14 2021

VFR conditions are expected to persist throughout the TAF period.
Currently, skies are mostly clear and winds are generally
southeasterly, around 10 or so. Winds are a bit calm tonight, but
pick back up again tomorrow afternoon. At that time (~17/18Z), gusts
will be about 23 kts or less.

&&

.CLIMATE...
Issued at 338 AM CDT Tue Jun 15 2021

High temperatures on Wednesday, June 16 are forecasted to
approach or break current daily record high temperatures at
locations across western and north central Nebraska.

June 16
              Record High/Year  Forecast High
North Platte  100/1946          103
Valentine     100/1987          99
Broken Bow    103/1946          102
Imperial      101/1978,1946     104

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Meltzer
LONG TERM...Meltzer
AVIATION...Sinclair
CLIMATE...Meltzer
Hazardous weather outlook, Jun 15, 3:21 AM MDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
421 AM CDT Tue Jun 15 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-160930-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
421 AM CDT Tue Jun 15 2021 /321 AM MDT Tue Jun 15 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Isolated thunderstorms are possible across northwestern Nebraska
this morning and then again this evening. Storms are expected to
remain below severe limits.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Hot temperatures are expected on Wednesday with heat index values
climbing into the upper 90s to around 100 degrees across much of
southwest, central, and portions of north central Nebraska.

Thunderstorm chances return to the area Wednesday night, Thursday
night and again Saturday night through Monday. At this time, the
threat for severe storms is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 15, 3:32 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
332 AM MDT Tue Jun 15 2021

NEZ004-151015-
Sheridan NE-
332 AM MDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
415 AM MDT...

At 332 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Hay Springs, moving southeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

LAT...LON 4300 10250 4260 10213 4239 10273 4250 10278
      4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 0932Z 325DEG 24KT 4280 10268

Buttler

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:57 AM MDTSevere Thunderstorm WarningLBFSheridan48 min
Jun 15, 4:48 AM MDTSevere Thunderstorm WarningLBFCherry, Sheridan57 min
Jun 15, 5:09 AM MDTSevere Thunderstorm WarningLBFSheridan66 min
Jun 15, 6:08 AM MDTSpecial Weather StatementLBFSheridan52 min
Jun 15, 7:26 AM MDTSpecial Weather StatementLBFArthur49 min
Jun 15, 7:49 AM MDTSevere Thunderstorm WarningLBFArthur, Keith, McPherson41 min
Jun 15, 7:57 AM MDTSpecial Weather StatementLBFSheridan48 min
Jun 15, 8:35 AM MDTSpecial Weather StatementLBFLincoln40 min
Jun 15, 1:40 PM MDTHeat AdvisoryLBFBlaine, Boyd, Brown, Chase, Cherry, Custer and 15 more53 hr

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.